Title

Rational Speculative Bubbles in the US Stock Market and Political Cycles

Document Type

Article

Language

eng

Format of Original

9 p.

Publication Date

5-2015

Publisher

Elsevier

Source Publication

Finance Research Letters

Source ISSN

1544-6123

Abstract

This paper tests the existence of rational speculative bubbles during Democratic and Republican presidential terms, which has not been systematically researched in existing studies. With monthly real returns on equally-weighted and value-weighted portfolios in the U.S. from January 1927 to December 2012, we find that there are rational speculative bubbles under Republican Presidents but not under Democratic Presidents. Our results are robust to different specifications.

Comments

Accepted version. Finance Research Letters, Vol. 13 (May 2015): 1-9. DOI. Published under Creative Commons license Attribution-NonCommercial-NoDerivatives 4.0 International.